MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 221 4 SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 221 4 SYSTEM; BLOOD GAS ANALYZER
Catalog Number 03337138001
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable gen.2 ise indirect for k, na, and cl results for 1 patient sample on a cobas b 221 blood gas analyzer.This medwatch will cover na.Refer to medwatch with a1 patient identifier (b)(6) for information on the cl results and medwatch with a1 patient identifier (b)(6) for information on the k results.The customer questioned the b 221 results as they did not match the patient's serum results from a c503 analyzer.The patient samples were reportedly collected and processed at the same time.The whole blood arterial sample on the b221 analyzer had a k result of 2.81 mmol/l, a na result of 129.7 mmol/l, and a cl result of 86.8 mmol/l.A serum sample from the patient was tested on a c503 analyzer and the k result was 4.1 mmol/l, a na result of 137.5 mmol/l, and a cl result of 99.0 mmol/l.The repeated results were deemed correct as the results correlated with the patient's clinical picture.
 
Additional Manufacturer Narrative
The analyzer serial number is (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
Sections d1, d2a, d2b, d4, g1 and g4 were updated.It was mentioned that the k electrode in-use time was expired.The in-use time for the na electrode was also expired.Using electrodes/consumables with an exceeded in-use time is considered as off-label use.Different samples and sample types were measured and different measurement methods were used.The c503 analyzer uses the indirect measurement method and the b221 analyzer uses the direct measurement method for ise tests.All of the alleged sample ise results on the b221 were determined to be below the corresponding reference ranges and were consistent with a pre-analytical sample-related issue.The investigation did not identify a product problem.The cause of the event was consistent with a preanalytic issue at the customer site.

Brand Name
COBAS B 221 4 SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE INSTRUMENT CENTER AG TEGIMENTA
forrenstrasse
rotkreuz 6343
WZ   6343
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key20599113
Report Number1823260-2024-03173
Device Sequence Number8943594
Product Code CHL
UDI-Device Identifier04015630018321
UDI-Public04015630018321
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03337138001
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown